Alert archive / Oklahoma / River Flood Warnings in 2010

River Flood Warning 22, NWS Tulsa, OK

July 13, 2010Adair County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jul 13, 2010, 8:00 AM CDT for Adair County, Oklahoma. It took effect at Jul 13, 2010, 4:39 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2010, 8:00 AM CDT (13:00 UTC)
In effect from
Jul 13, 2010, 4:39 PM CDT
Expired
Jul 14, 2010, 7:42 AM CDT
In force
15 hr
Issued by
NWS Tulsa, OK
Flood severity
Moderate

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Watts (WTTO2).

Action stage
13 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 13, 5:59 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 13, 5:59 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
559 AM CDT TUE JUL 13 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
A FEW LINGERING SHOWERS NEAR FSM WILL DIMINISH LATER THIS MORNING...
AND A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS SE
OKLAHOMA AND WC ARKANSAS. HOWEVER VFR CONDITIONS WILL PREVAIL
THROUGH THE. CLEARING SKIES AND LIGHT WINDS WILL LEAD TO FOG
ACROSS NW ARKANSAS WITH POTENTIAL FOR IFR VSBYS TO DEVELOP AFTER
09Z.

&&

.PREV DISCUSSION... /ISSUED 302 AM CDT TUE JUL 13 2010/

DISCUSSION...
HEAVY FLOODING RAINS ARE CURRENTLY INUNDATING MUCH OF NORTHWEST
ARKANSAS THIS MORNING. CURRENT TRENDS SUGGEST THAT THIS ACTIVITY
WILL BE EAST OF THE FORECAST AREA BY 12Z. WILL MAKE FINAL
ADJUSTMENTS TO FIRST PERIOD POPS JUST BEFORE ISSUANCE.

HIGH PRESSURE WILL QUICKLY BUILD INTO THE SOUTHERN PLAINS BEGINNING
TODAY... EFFECTIVELY SHUTTING OFF THE WATER FAUCET THAT HAS BROUGHT
COPIOUS AMOUNTS OF SUMMER RAINFALL TO THE REGION THUS FAR. AS HIGH
PRESSURE STRENGTHENS... PRECIPITATION CHANCES WILL BE MINIMAL...
ALTHOUGH SOME ISOLATED DIURNAL CONVECTION WILL BE POSSIBLE.

HOWEVER... MOISTURE IN THE FORM OF HIGH HUMIDITY WILL REMAIN
ENTRENCHED ACROSS THE AREA... THANKS TO SATURATED SOILS AND PREVAILING
SOUTHERLY LOW LEVEL FLOW. AS TEMPERATURES BEGIN TO RISE TO NEAR AND
ABOVE SEASONAL NORMALS THIS WEEK... HEAT INDEX VALUES WILL CLIMB
WELL OVER 100 ACROSS MUCH OF THE REGION. HEAT STRESS WILL BECOME THE
MAJOR WEATHER THREAT SO WILL GO AHEAD AND CONVERT THE REMAINDER
OF THE GOING EXCESSIVE HEAT WATCH TO AN EXCESSIVE HEAT WARNING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

     EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...14
LONG TERM....06
AVIATION...14
Hazardous weather outlook, Jul 13, 5:05 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 AM CDT TUE JUL 13 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 AM CDT TUE JUL 13 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
 	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTERNOON.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS MORNING...
BUT THE OVERALL THREAT OF HEAVY RAINFALL AND FLOODING HAS ENDED. A
FEW THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON NEAR ANY BOUNDARIES
LEFT OVER FROM OVERNIGHT ACTIVITY. THE BIGGER CONCERN BEGINNING
THIS AFTERNOON WILL BE EXCESSIVE HEAT...WITH HEAT INDEX VALUES
EXPECTED TO RANGE FROM 100 TO 105 DEGREES OVER MOST OF EASTERN
OKLAHOMA...AND THE ARKANSAS RIVER VALLEY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE HOT AND HUMID WEATHER WILL PERSIST INTO EARLY NEXT WEEK...AND
LIKELY BEYOND...AS HIGH PRESSURE BECOMES ESTABLISHED OVER THE
SOUTHERN PLAINS. AFTERNOON HEAT INDEX VALUES EXCEEDING 105 DEGREES
WILL BE COMMON. INTERMITTENT UPPER LEVEL DISTURBANCES WILL COMBINE
WITH THE MOIST ATMOSPHERE TO KEEP AT LEAST LOW CHANCES OF
THUNDERSTORMS IN THE FORECAST...ESPECIALLY LATE IN THE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PREPARE FOR AN EXTENDED PERIOD OF HEAT RELATED ISSUES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 13, 2:16 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
216 AM CDT TUE JUL 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     HEAVY RAIN       FAYETTEVILLE            36.06N 94.16W
07/13/2010  M5.10 INCH       WASHINGTON         AR   EMERGENCY MNGR

            WEST SIDE OF FAYETTEVILLE...FROM 1030 PM TO 130 AM.

&&

CAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:42 PM CDTSpecial Weather StatementTSAOttawa63 min
Jul 12, 8:00 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa60 min
Jul 12, 8:30 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa60 min
Jul 12, 9:09 PM CDTFlash Flood WarningTSAOttawa3 hr
Jul 12, 9:16 PM CDTSpecial Weather StatementTSADelaware59 min
Jul 12, 9:31 PM CDTFlash Flood WarningTSACraig3 hr
Jul 12, 10:45 PM CDTSpecial Weather StatementTSAOsage45 min
Jul 13, 7:57 AM CDTRiver Flood WarningTSAOttawa4 hr
Jul 13, 8:00 AM CDTRiver Flood WarningTSACherokee36 hr
Jul 13, 11:49 AM CDTRiver Flood AdvisoryTSAOttawa13 hr
Jul 12, 8:44 PM CDTSpecial Weather StatementTSAFranklin31 min
Jul 12, 10:01 PM CDTSpecial Weather StatementTSABenton44 min
Jul 12, 10:26 PM CDTFlash Flood WarningTSABenton, Washington5 hr
Jul 12, 10:39 PM CDTSpecial Weather StatementTSAMadison36 min
Jul 12, 10:44 PM CDTFlash Flood WarningTSACarroll, Madison5 hr
Jul 12, 11:04 PM CDTSpecial Weather StatementTSAWashington26 min
Jul 12, 11:10 PM CDTSevere Thunderstorm WarningTSAMadison, Washington65 min
Jul 12, 11:22 PM CDTSevere Thunderstorm WarningTSAMadison, Washington53 min
Jul 12, 11:36 PM CDTFlash Flood WarningTSAMadison, Washington4 hr
Jul 13, 12:14 AM CDTSpecial Weather StatementTSAFranklin46 min
Jul 13, 3:36 AM CDTAreal Flood WarningTSABenton, Carroll, Madison, Washington4 hr
Jul 13, 3:33 PM CDTHeat AdvisoryTSABenton, Carroll, Madison, Washington60 hr

Nearby

River Flood Warnings in Oklahoma, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.